Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 42, NWS Eureka, CA

April 23, 2018

NWS Eureka, CA issued this small craft advisory at Apr 23, 2018, 3:03 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2018, 3:03 AM PDT (10:03 UTC)
Expired
Apr 23, 2018, 9:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

606 
WHUS76 KEKA 231003
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
303 AM PDT Mon Apr 23 2018

PZZ470-475-231600-
/O.EXP.KEKA.GL.W.0018.000000T0000Z-180423T1000Z/
/O.NEW.KEKA.SC.Y.0042.180423T1003Z-180423T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
303 AM PDT Mon Apr 23 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...
...GALE WARNING IS CANCELLED...

* WINDS...N 20 to 25 kt early this morning. 

* SEAS...Combined seas 9 to 11 ft this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ450-231600-
/O.EXP.KEKA.SE.W.0007.000000T0000Z-180423T1000Z/
/O.EXP.KEKA.SC.Y.0040.000000T0000Z-180423T1000Z/
/O.NEW.KEKA.SC.Y.0042.180423T1003Z-180423T1600Z/
Pt St George to Cape Mendocino out 10 nm-
303 AM PDT Mon Apr 23 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WINDS...N 15 kt.  

* SEAS...Combined seas around 8 ft this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ455-231600-
/O.EXP.KEKA.SE.W.0007.000000T0000Z-180423T1000Z/
/O.EXP.KEKA.SC.Y.0040.000000T0000Z-180423T1000Z/
/O.NEW.KEKA.SC.Y.0042.180423T1003Z-180423T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
303 AM PDT Mon Apr 23 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WINDS...N 15 kt. 

* SEAS...Combined seas around 8 feet this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
1 follow-up statement
906 
WHUS76 KEKA 231601
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
901 AM PDT Mon Apr 23 2018

PZZ470-475-232300-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-180423T1600Z/
/O.NEW.KEKA.SC.Y.0043.180423T1601Z-180423T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
901 AM PDT Mon Apr 23 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 4 PM PDT this afternoon. 

* WINDS...N 15 to 25 kt...decreasing throughout the day. 

* SEAS...Combined seas 9 to 11 ft this morning and then subsiding
  throughout the rest of the day and into midweek. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-455-231715-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-180423T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
901 AM PDT Mon Apr 23 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Seas will continue to subside today.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 2:57 PM PDT, 12 hours 6 minutes earlier.

Area forecast discussion, Apr 22, 2:57 PM PDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
257 PM PDT Sun Apr 22 2018

.SYNOPSIS...High pressure will maintain partly cloudy skies and
dry conditions through early next week while temperatures will be
slightly above normal in the inland areas. Mid to late week an
upper level low approaching the area will bring cooler temperatures
and the chance for showers.

&&

.DISCUSSION...With high pressure still in place a chance for
frosty conditions again across interior valleys exits. Did not
issue a frost advisory as some high clouds may help mitigate the
temps falling low enough to reach criteria (33-36). This combined
with some airmass warming and slightly higher thickness values.
Thus daytime inland highs will be a little warmer possibly
reaching the mid 80s tomorrow. By tuesday the high pressure
starts to move off to the east as an upper level low starts to
approach the area. Dry weather is expected to continue, but
stratus may return along the coast. Wednesday the upper level
continues to move towards the coast. The ECMWF is slower with the
progression of this than the GFS. The ECMWF solution would keep
temperatures on Wednesday nearly as warm as Tuesday and the area
would stay dry, while the GFS starts the cooling trend and brings
some showers to the area. Generally took a blend of the solutions,
but would favor the slower ECMWF solution as models often try to
move a closed low like this through too quickly. Thursday and
Friday there is general model agreement that the low will stall
just offshore. This would bring temperatures back to near or below
seasonal normals and some light rain showers are possible.
Coastal stratus is likely as well. Saturday there is some general
agreement that an upstream system will start to push it out of the
area, but the exact direction remains in question. Current model
runs have some showers over the area on Saturday. Thunderstorms
are possible as this upper level low moves overhead, but due to
the uncertainty in the timing and track of this low have not added
them to the forecast yet. Overall there is lower than normal
confidence in this pattern. MKK/JT

&&

.AVIATION...Fairly quiet weather continues for northwest California
this afternoon. A few high clouds are passing currently passing over
Mendocino County and looking at satellite, a few more are on the
way. I think this may hinder low cloud development tonight; however,
there is a slight possibility that a few could develop along the
Humboldt and Del Norte County coasts. Overall, expect VFR conditions
to continue tonight with the possibility of MVFR if low clouds
form.

&&

.MARINE...The forecast remains on track this afternoon as northerly
winds continue to increase. Buoys are currently reporting sustained
northerly winds of 15 to 25 kt with gusts up to 30kt. The strongest
of these winds are being reported near Pt. St. George, Cape
Mendocino and Point Arena. These conditions will gradually weaken
through the evening with all of the area's winds falling to Small
Craft Criteria around midnight. Overall, conditions will continue a
gradual improving trend through mid-week with winds shifting to
light southerly by week's end. NW swell trains will continue to
traverse the area through the period. KR/SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until midnight PDT tonight for PZZ450-455.

     Hazardous Seas Warning until midnight PDT tonight for PZZ450-455.

     Gale Warning until midnight PDT tonight for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 22, 3:44 AM PDT, 23 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
344 AM PDT Sun Apr 22 2018

CAZ101>113-231045-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
344 AM PDT Sun Apr 22 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:01 AM PDTSmall Craft AdvisoryEKA6 hr

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.